Alert archive / California / Beach Hazards Statements in 2016
Beach Hazards Statement 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jan 1, 2016, 1:55 PM PST for Los Angeles County, California. It took effect at Jan 3, 2016, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 1, 2016, 1:55 PM PST (21:55 UTC)
- In effect from
- Jan 3, 2016, 4:00 PM PST
- Expired
- Jan 2, 2016, 1:35 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2663 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606 WHUS46 KLOX 012155 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 155 PM PST FRI JAN 1 2016 ...HIGH SURF FOR SOUTHWEST CALIFORNIA BEACHES SUNDAY NIGHT THROUGH TUESDAY... ...VERY LARGE DAMAGING SURF POSSIBLE WEDNESDAY AND THURSDAY... .AN EXTENDED PERIOD OF HIGH SURF RESULTING FROM A SERIES OF LONG PERIOD WESTERLY SWELLS WILL IMPACT THE SOUTHWEST CALIFORNIA BEACHES SUNDAY NIGHT THROUGH THURSDAY. THE FIRST SWELL WILL MOVE INTO THE WATERS ON SUNDAY...BRINGING HIGH SURF TO THE CENTRAL COAST SUNDAY NIGHT...WITH HIGH SURF LIKELY ALONG THE BEACHES SOUTH OF POINT CONCEPTION BY MONDAY MORNING. THE HIGH SURF WILL PERSIST THROUGH TUESDAY. AN EVEN LARGER WEST SWELL WILL BRING VERY LARGE...POSSIBLY DAMAGING...SURF TO THE SOUTHWEST CALIFORNIA COASTLINE WEDNESDAY THROUGH THURSDAY. THE LARGE SURF MAY PERSIST THROUGH FRIDAY AND INTO THE WEEKEND. CAZ034-035-021200- /O.NEW.KLOX.BH.S.0001.160104T0000Z-160108T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 155 PM PST FRI JAN 1 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT OUTLOOK FOR HIGH SURF...STRONG RIP CURRENTS AND MINOR COASTAL FLOODING...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH THURSDAY EVENING. * HAZARDS...SURF WILL BUILD TO 8 TO 12 FEET BY SUNDAY NIGHT INTO MONDAY...RISING TO 12 TO 15 FEET BY TUESDAY. WEDNESDAY INTO THURSDAY SURF OF 15 TO 20 FEET OR HIGHER WILL BE POSSIBLE. VERY STRONG CURRENTS ARE CERTAIN. * LOCATIONS...THE HIGHEST SURF WILL BE ON WEST FACING BEACHES. HOWEVER...HIGH SURF IS EXPECTED ON MOST BEACHES THROUGHOUT THIS EVENT. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ039>041-087-021200- /O.NEW.KLOX.BH.S.0001.160104T1200Z-160108T0500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 155 PM PST FRI JAN 1 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE SUNDAY NIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT OUTLOOK FOR HIGH SURF...STRONG RIP CURRENTS AND MINOR COASTAL FLOODING...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH THURSDAY EVENING. * HAZARDS...SURF IS EXPECTED TO BUILD TO 5 TO 7 FEET BY MONDAY MORNING...AND TO 6 TO 9 FEET BY TUESDAY. WEDNESDAY INTO THURSDAY SURF OF 10 TO 15 FEET OR HIGHER WILL BE POSSIBLE. VERY STRONG CURRENTS ARE CERTAIN. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES SUCH AS VENTURA HARBOR. HOWEVER...HIGH SURF WILL ALSO AFFECT SOUTHWEST TO NORTHWEST FACING BEACHES DURING THIS TIME PERIOD. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
3 follow-up statements
659 WHUS46 KLOX 021125 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 325 AM PST SAT JAN 2 2016 ...HIGH SURF FOR SOUTHWEST CALIFORNIA BEACHES SUNDAY NIGHT THROUGH TUESDAY... ...VERY LARGE DAMAGING SURF POSSIBLE WEDNESDAY AND THURSDAY... .AN EXTENDED PERIOD OF HIGH SURF RESULTING FROM A SERIES OF LONG PERIOD WESTERLY SWELLS WILL IMPACT THE SOUTHWEST CALIFORNIA BEACHES SUNDAY NIGHT THROUGH THURSDAY. THE FIRST SWELL WILL MOVE INTO THE WATERS ON SUNDAY AND BRING HIGH SURF TO THE CENTRAL COAST SUNDAY NIGHT AND ALONG THE BEACHES SOUTH OF POINT CONCEPTION BY MONDAY MORNING. THE HIGH SURF WILL PERSIST THROUGH TUESDAY. THEN...AN EVEN LARGER WEST SWELL WILL BRING VERY LARGE...POSSIBLY DAMAGING...SURF TO THE SOUTHWEST CALIFORNIA COASTLINE WEDNESDAY THROUGH THURSDAY. THE LARGE SURF MAY PERSIST THROUGH FRIDAY AND INTO THE WEEKEND. CAZ034-035-021400- /O.CON.KLOX.BH.S.0001.160104T0000Z-160108T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 325 AM PST SAT JAN 2 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH THURSDAY EVENING... * HAZARDS...SURF WILL BUILD TO 8 TO 12 FEET BY SUNDAY NIGHT INTO MONDAY...RISING TO 12 TO 15 FEET BY TUESDAY. WEDNESDAY INTO THURSDAY SURF OF 15 TO 20 FEET OR HIGHER WILL BE POSSIBLE. VERY STRONG CURRENTS ARE CERTAIN. * LOCATIONS...THE HIGHEST SURF WILL BE ON WEST FACING BEACHES. HOWEVER...HIGH SURF IS EXPECTED ON MOST BEACHES THROUGHOUT THIS EVENT. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ039>041-087-021400- /O.CON.KLOX.BH.S.0001.160104T1200Z-160108T0500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 325 AM PST SAT JAN 2 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH THURSDAY EVENING... * HAZARDS...SURF IS EXPECTED TO BUILD TO 5 TO 7 FEET BY MONDAY MORNING...AND TO 6 TO 9 FEET BY TUESDAY. WEDNESDAY INTO THURSDAY SURF OF 10 TO 15 FEET OR HIGHER WILL BE POSSIBLE. VERY STRONG CURRENTS ARE CERTAIN. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES SUCH AS VENTURA HARBOR. HOWEVER...HIGH SURF WILL ALSO AFFECT SOUTHWEST TO NORTHWEST FACING BEACHES DURING THIS TIME PERIOD. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL
584 WHUS46 KLOX 021348 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 548 AM PST SAT JAN 2 2016 ...HIGH SURF FOR SOUTHWEST CALIFORNIA BEACHES SUNDAY NIGHT THROUGH TUESDAY... ...VERY LARGE DAMAGING SURF POSSIBLE WEDNESDAY AND THURSDAY... .AN EXTENDED PERIOD OF HIGH SURF RESULTING FROM A SERIES OF LONG PERIOD WESTERLY SWELLS WILL IMPACT THE SOUTHWEST CALIFORNIA BEACHES SUNDAY NIGHT THROUGH THURSDAY. THE FIRST SWELL WILL MOVE INTO THE WATERS ON SUNDAY AND BRING HIGH SURF TO THE CENTRAL COAST SUNDAY NIGHT AND ALONG THE BEACHES SOUTH OF POINT CONCEPTION BY MONDAY MORNING. THE HIGH SURF WILL PERSIST THROUGH TUESDAY. THEN...AN EVEN LARGER WEST SWELL WILL BRING VERY LARGE... POSSIBLY DAMAGING...SURF TO THE SOUTHWEST CALIFORNIA COASTLINE WEDNESDAY THROUGH THURSDAY. THE LARGE SURF MAY PERSIST THROUGH FRIDAY AND INTO THE WEEKEND. CAZ034-035-022215- /O.CON.KLOX.BH.S.0001.160104T0000Z-160108T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 548 AM PST SAT JAN 2 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH THURSDAY EVENING... * HAZARDS...SURF WILL BUILD TO 8 TO 12 FEET BY SUNDAY NIGHT INTO MONDAY...RISING TO 12 TO 15 FEET BY TUESDAY. WEDNESDAY INTO THURSDAY SURF OF 15 TO 20 FEET OR HIGHER WILL BE POSSIBLE. VERY STRONG CURRENTS ARE CERTAIN. * LOCATIONS...THE HIGHEST SURF WILL BE ON WEST FACING BEACHES. HOWEVER...HIGH SURF IS EXPECTED ON MOST BEACHES THROUGHOUT THIS EVENT. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ039>041-087-022215- /O.CON.KLOX.BH.S.0001.160104T1200Z-160108T0500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 548 AM PST SAT JAN 2 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH THURSDAY EVENING... * HAZARDS...SURF IS EXPECTED TO BUILD TO 5 TO 7 FEET BY MONDAY MORNING...AND TO 6 TO 9 FEET BY TUESDAY. WEDNESDAY INTO THURSDAY SURF OF 10 TO 15 FEET OR HIGHER WILL BE POSSIBLE. VERY STRONG CURRENTS ARE CERTAIN. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES SUCH AS VENTURA HARBOR. HOWEVER...HIGH SURF WILL ALSO AFFECT SOUTHWEST TO NORTHWEST FACING BEACHES DURING THIS TIME PERIOD. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL
665 WHUS46 KLOX 022135 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PST SAT JAN 2 2016 ...HIGH SURF FOR SOUTHWEST CALIFORNIA BEACHES SUNDAY NIGHT THROUGH TUESDAY... ...VERY LARGE DAMAGING SURF POSSIBLE WEDNESDAY AND THURSDAY... .AN EXTENDED PERIOD OF HIGH SURF RESULTING FROM A SERIES OF LONG PERIOD WESTERLY SWELLS WILL IMPACT THE SOUTHWEST CALIFORNIA BEACHES SUNDAY NIGHT THROUGH THURSDAY. THE FIRST SWELL WILL MOVE INTO THE WATERS ON SUNDAY AND BRING HIGH SURF TO THE CENTRAL COAST SUNDAY NIGHT AND ALONG THE BEACHES SOUTH OF POINT CONCEPTION BY MONDAY MORNING. THE HIGH SURF WILL PERSIST THROUGH TUESDAY. THEN...AN EVEN LARGER WEST SWELL WILL BRING VERY LARGE... POSSIBLY DAMAGING...SURF TO THE SOUTHWEST CALIFORNIA COASTLINE WEDNESDAY THROUGH THURSDAY. THE LARGE SURF WILL LIKELY CONTINUE THROUGH FRIDAY AND MAY PERSIST INTO THE WEEKEND. CAZ034-035-030600- /O.CAN.KLOX.BH.S.0001.160104T0000Z-160108T0500Z/ /O.NEW.KLOX.SU.Y.0001.160104T0000Z-160108T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 135 PM PST SAT JAN 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST THURSDAY. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. * SURF...BUILDING TO 8 TO 12 FEET BY SUNDAY NIGHT INTO MONDAY...RISING TO 12 TO 15 FEET BY TUESDAY. AS A LARGER SWELL ARRIVES...WEDNESDAY INTO THURSDAY SURF WILL BUILD TO 15 TO 20 FEET...WITH BREAKERS TO 25 FEET LIKELY ON EXPOSED WEST FACING SHORES. VERY STRONG CURRENTS ARE CERTAIN. * LOCATIONS...THE HIGHEST SURF WILL BE ON WEST FACING BEACHES. HOWEVER...HIGH SURF IS EXPECTED ON MOST BEACHES THROUGHOUT THIS EVENT. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-030600- /O.CAN.KLOX.BH.S.0001.160104T1200Z-160108T0500Z/ /O.NEW.KLOX.SU.Y.0001.160104T1200Z-160108T0600Z/ SANTA BARBARA COUNTY SOUTH COAST- 135 PM PST SAT JAN 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 10 PM PST THURSDAY. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. * SURF...BUILDING TO 4 TO 7 FEET DURING THE DAY ON MONDAY...HIGHEST ON SOUTHWEST FACING SHORES. THE HIGH SURF WILL PERSIST THROUGH TUESDAY. AS A LARGER SWELL ARRIVES BY MIDWEEK...SURF WILL RISE TO 5 TO 8 FEET ON WEDNESDAY AND 6 TO 10 FEET ON THURSDAY. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON SOUTHWEST FACING BEACHES SUCH AS RINCON POINT. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-030600- /O.CAN.KLOX.BH.S.0001.160104T1200Z-160108T0500Z/ /O.NEW.KLOX.SU.Y.0001.160104T1200Z-160108T0600Z/ VENTURA COUNTY COAST- 135 PM PST SAT JAN 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 10 PM PST THURSDAY. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. * SURF...BUILDING TO 5 TO 8 FEET DURING THE DAY ON MONDAY...HIGHEST ON WEST FACING SHORES. THE HIGH SURF WILL SLOWLY BUILD THROUGH TUESDAY WITH SETS TO 10 FEET. AS A LARGER SWELL ARRIVES BY MIDWEEK...SURF WILL RISE TO 8 TO 12 FEET ON WEDNESDAY AND 10 TO 15 FEET ON THURSDAY. LOCALLY HIGHER SETS POSSIBLE NEAR VENTURA HARBOR. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES SUCH AS VENTURA HARBOR. HOWEVER...HIGH SURF WILL ALSO AFFECT SOUTHWEST TO NORTHWEST FACING BEACHES DURING THIS TIME PERIOD. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-087-030600- /O.CAN.KLOX.BH.S.0001.160104T1200Z-160108T0500Z/ /O.NEW.KLOX.SU.Y.0001.160104T1200Z-160108T0600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 135 PM PST SAT JAN 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 10 PM PST THURSDAY. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. * SURF...BUILDING TO 5 TO 7 FEET DURING THE DAY ON MONDAY...HIGHEST ON WEST FACING SHORES. THE HIGH SURF WILL SLOWLY BUILD THROUGH TUESDAY WITH SETS TO 9 FEET. AS A LARGER SWELL ARRIVES BY MIDWEEK...SURF WILL RISE TO 8 TO 10 FEET ON WEDNESDAY AND 10 TO 15 FEET ON THURSDAY. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES FROM SANTA MONICA SOUTHWARD TO THE PALOS VERDES. HOWEVER...HIGH SURF WILL ALSO AFFECT SOUTHWEST TO NORTHWEST FACING BEACHES DURING THIS TIME PERIOD. * IMPACTS...LARGE POWERFUL WAVES AND STRONG CURRENTS WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. FLOODING OF LOW LYING BEACH PARKING LOTS...HARBOR WALKWAYS...AND CAMPGROUNDS WILL BE POSSIBLE...ESPECIALLY DURING THE MIDDLE OF NEXT WEEK. IN ADDITION...BEACH EROSION AND DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS WILL BE POSSIBLE. HIGH TIDES WILL BE LARGE ENOUGH BY MIDWEEK TO INCREASE THE RISK OF COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SMITH/GOMBERG
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 1, 9:50 AM PST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 1, 9:50 AM PST, 4 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 950 AM PST FRI JAN 1 2016 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... MODERATE OFFSHORE WINDS WILL CONTINUE THROUGH THIS AFTERNOON. A STORMY WEATHER PATTERN EXPECTED NEXT WEEK AS A SERIES OF FRONTAL SYSTEMS WILL BRING INCREASED CLOUD COVERAGE WITH RAIN AND MOUNTAIN SNOW POSSIBLE MONDAY THROUGH FRIDAY. THERE IS THE POTENTIAL OF WIDESPREAD SIGNIFICANT RAIN AND MOUNTAIN SNOW FOR THE FIRST TIME THIS SEASON WITHIN THE TUESDAY TO THURSDAY TIME FRAME. && .SHORT TERM (TODAY-SUN)...VERY CHILLY MORNING ACROSS WIND SHELTERED LOCATIONS AS COLD OFFSHORE FLOW PATTERN DOMINATES WEATHER PATTERN TODAY. LANCASTER AND PALMDALE REPORTED LOWS OF 14 AND 18 DEGREES RESPECTIVELY WHILE OJAI CAME IN AT 25 DEGREES. AS FAR AS WINDS ARE CONCERNED...SEEING A FEW LOCATIONS REACHING MINIMAL WIND ADVISORY THRESHOLDS THIS MORNING. LAX-DAGGETT GRADIENT HAS ONLY PEAKED AT -4.8 MB THIS MORNING, ABOUT 1 MB WEAKER THAN NAM HAD PROJECTED FOR THIS MORNING. ALSO COLD AIR ADVECTION AND UPPER LEVEL SUPPORT SLIGHTLY WEAKER THAN EXPECTED. WITH THAT BEING SAID...SHOULD BE ABLE TO SEE SOME MINIMAL WIND ADVISORY LEVEL WINDS FOR NEXT FEW HOURS...THEN DIMINISH THIS AFTERNOON. ANOTHER FAIRLY COOL DAY ACROSS THE REGION WITH MOST COASTAL AND VALLEY AREAS CLIMBING INTO THE LOWER TO MID 60S...INCLUDING THE PASADENA AREA. FOR THE ANTELOPE VALLEY...HIGHS WILL ONLY BE IN THE 40S TODAY DUE TO THE COLD AIR ADVECTION FROM THE NORTHEAST FLOW. 12Z MODELS CONTINUE TO SHOW INFLUX OF HIGHER LEVEL CLOUDS NEXT COUPLE OF DAYS...WITH OUR FIRST STORM'S MAIN ENERGY STILL EXPECTED TO SKIRT SOUTH OF THE AREA SUNDAY NIGHT INTO MONDAY MORNING. CURRENT 30-50 PERCENT POPS STILL SEEM REASONABLE FOR THIS FIRST SYSTEM WITH RAIN BECOMING MORE LIKELY AS WE MOVE INTO THE TUESDAY-WEDNESDAY TIME FRAME. *** FROM PREVIOUS DISCUSSION *** SYNOPTICALLY...A RETROGRADING UPPER LOW WAS LOCATED OVER RENO NEVADA THIS MORNING. A REX BLOCK SET UP WILL OCCUR TODAY AS A 572 DM HIGH WILL LINE UP ABOVE THE LOW OVER BRITISH COLUMBIA. MEANWHILE TO THE WEST...A BROAD UPPER LEVEL TROUGH WILL BEGIN TO MOVE SOUTHEAST AND DEEPEN OFF THE CALIFORNIA COAST BY SATURDAY. THIS UPPER TROUGH WILL THEN PUSH THE REX-BLOCK SET UP TO THE NORTH WHILE A CUTOFF LOW DEVELOPS FROM THE TROUGH AND SETS UP JUST OFF THE COAST OF NOCAL SATURDAY NIGHT. THIS WILL HAVE LITTLE AFFECT ON OUR WEATHER SATURDAY EXCEPT THE WEAK OFFSHORE FLOW FRIDAY NIGHT WILL TURN MORE SOUTHERLY. SOME LOW CLOUDS DEVELOPING IS A POSSIBILITY LATE SATURDAY INTO SATURDAY EVENING. A STRONG 989 SURFACE LOW ALSO DEVELOPS OFF THE NOCAL COAST SATURDAY NIGHT. THIS WILL CAUSE SOUTHERLY WINDS TO STRENGTHEN AHEAD OF THE APPROACHING TROUGH LATE SATURDAY INTO SUNDAY. CLOUDS WILL QUICKLY DEVELOP BE EARLY SUNDAY MORNING. MODELS ARE NOW COMING TOGETHER WITH THE TIMING AND TRACK OF THE FIRST STORM SYSTEM TO AFFECT CENTRAL AND SOUTHERN CALIFORNIA. FOR SUNDAY...THERE WILL BE VERY GUSTY SOUTHERLY WINDS FROM SANTA BARBARA COUNTY NORTH AS THE COLD FRONT APPROACHES. THIS FRONT EXTENDS FROM NORTHERN CALIFORNIA WELL SOUTH TOWARDS BAJA. THE MAIN FRONT AXIS WILL SWING IN TO THE COASTAL AREAS SUNDAY AFTERNOON. THE SOUTHERN PORTION OF THE FRONT WILL BRANCH-OFF AND MOVE FURTHER SOUTH TAKING THE BULK OF RAIN WITH IT TOWARDS NRN BAJA. THEREFORE...NOT MUCH QPF TOTALS WITH THE FIRST WAVE OF A SERIES OF STORMS. .LONG TERM (MON-THU)...THERE WILL BE LINGERING SHOWERS ACROSS THE REGION THROUGH MORNING MORNING. THERE WILL BE A BRIEF LULL OF PARTLY CLOUDY SKIES ON MONDAY. THEN A SECOND...STRONGER AND MORE ORGANIZED STORM BEGINS TO PUSH INTO THE CENTRAL COAST BY MONDAY EVENING...THEN SPREADING ACROSS THE ENTIRE FORECAST AREA ON TUESDAY. THIS LOOKS LIKE THE FIRST SIGNIFICANT COLD FRONT TO MOVE INTO THE AREA IN A WHILE. BY WEDNESDAY NIGHT BETWEEN 1-3 INCHES OF RAINFALL COULD OCCUR. WHEN THE HIGHER RESOLUTION NAM MOVES INTO THE WINDOW...WE WILL HAVE A BETTER IDEA OF HOW MUCH RAIN AND SNOW WE CAN EXPECT. SNOW LEVELS WILL BE BETWEEN 5000 AND 6000 FT WITH THIS SECOND SYSTEM. A THIRD SYSTEM IS POISED TO MOVE IN OVER THE REGION AS EARLY AS THURSDAY EVENING. THIS SYSTEM WILL BE COMING MORE OUT OF THE NW WHICH SHOULD BRING SNOW LEVELS DOWN TO THE 4000 FT LEVEL. THIS STRONG AND COLD UPPER LOW FOLLOWS THE COASTLINE DOWN THROUGH CALIFORNIA. THIS 3RD SYSTEM MIGHT BE THE MOST DYNAMIC IN RESPECT TO THUNDERSTORMS. STILL TOO SOON TO JUMP ON THIS...BUT EXPECT PERIODS OF RAIN THROUGH MUCH OF NEXT WEEK WITH COOLER THAN NORMAL TEMPERATURES. ALSO...WITH HIGH SURF EXPECTED NEXT WEEK...THERE COULD BE SOME POTENTIAL HAZARDOUS CONDITIONS NEAR THE COAST. STAY TUNED. && .AVIATION...01/1745Z. AT 1700Z...THERE WAS NO MARINE INVERSION AT KLAX. VFR CONDITIONS ARE EXPECTED AT MOST TERMINALS THROUGHOUT THE PERIOD...EXCEPT FOR IFR VSBY AT KPRB UNTIL 22Z...ALTHOUGH TIMING MAY VARY BY +/- 1 HOUR. IFR CONDS EXPECTED AGAIN FOR THIS SITE AFTER 12Z SAT. OTHERWISE VFR CONDITIONS EXPECTED WITH EASTERLY FLOW ACROSS THE AREA. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 10 PERCENT CHANCE OF EAST GREATER THAN 8 KNOTS BETWEEN 18Z AND 21Z TODAY. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. NO WIND ISSUES EXPECTED AT THIS TIME. && .MARINE...01/900 AM. OFFSHORE FLOW WILL BRING SMALL CRAFT ADVISORY CONDITIONS WITH NORTHEAST WIND GUSTS OF 25 TO 30 KNOTS AND LOCAL SHORT-PERIOD HAZARDOUS SEAS TO THE COASTAL WATERS SOUTH OF VENTURA AND THE CHANNEL ISLANDS THROUGH AT LEAST THIS AFTERNOON. THERE IS A 40% CHANCE THAT THE ADVISORIES MAY BE EXTENDED THROUGH TONIGHT INTO EARLY SATURDAY AFTERNOON. THERE IS A 30 PERCENT CHANCE THAT EAST FACING HARBORS SUCH AS AVALON HARBOR COULD BE IMPACTED BY GUSTY WINDS AND SHORT-PERIOD SEAS. GUSTY SOUTHERLY WINDS AND SHORT-PERIOD HAZARDOUS SEAS ARE POSSIBLE BY SATURDAY NIGHT OR SUNDAY AS A SERIES OF STORM SYSTEMS MOVE OVER THE REGION EARLY NEXT WEEK. A LONG-PERIOD LARGE WESTERLY SWELL ORIGINATING FROM A STORM SYSTEM OVER THE NORTH CENTRAL PACIFIC OCEAN COULD IMPACT THE COASTAL WATERS FOR MID-TO-LATE NEXT WEEK. IF THIS SWELL CONTINUES TO DEVELOP AS FORECAST BY THE MODELS...THE VERY LARGE SWELL WOULD CAUSE ROUGH SEAS ACROSS ALL COASTAL WATERS. && .BEACHES...01/900 AM. A LARGE LONG-PERIOD WEST-NORTHWEST SWELL IS FORECAST TO DEVELOP OVER THE NORTH CENTRAL PACIFIC OCEAN THIS WEEKEND. THIS SWELL COULD CAUSE HIGH SURF BY SUNDAY NIGHT INTO MONDAY...WITH THE SURF BUILDING TO NEAR OR ABOVE WARNING LEVEL BY THE MIDDLE OF NEXT WEEK. THERE IS MODERATE CONFIDENCE THAT LARGE AND POTENTIALLY DAMAGING SURF...COASTAL FLOODING...AND BEACH EROSION WILL AFFECT SOUTHERN CALIFORNIA BEACHES BETWEEN TUESDAY NIGHT AND THURSDAY. IN ADDITION...THERE WILL BE A SIGNIFICANT RISK OF SNEAKER WAVES WITH THIS EVENT. IF THIS SWELL CONTINUES TO DEVELOP AS FORECAST BY THE MODELS...MANY HARBORS AND COASTAL STRUCTURES HAVE THE POTENTIAL TO BE IMPACTED NEXT WEEK. && && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...GOMBERG/KAPLAN AVIATION/MARINE...SMITH SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 1, 6:00 AM PST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI JAN 1 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-021400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI JAN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY VERY COLD CONDITIONS WILL CONTINUE ACROSS THE WIND PROTECTED AREAS OF OJAI VALLEY AND CENTRAL COAST EARLY THIS MORNING. GUSTY SANTA ANA WINDS WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS. STRONGEST GUSTS ACROSS THE WIND PRONE AREAS WILL BE AROUND 50 MPH FOR THE MOUNTAINS...AND 40 MPH FOR LOWER ELEVATIONS FOR LOS ANGELES AND VENTURA COUNTIES. * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY HIGH SURF AND PERIODS OF RAIN ARE EXPECTED MUCH OF NEXT WEEK. RAIN WILL BEGIN AS EARLY AS SUNDAY AFTERNOON OR EVENING...THEN CONTINUE THROUGH AT LEAST WEDNESDAY NIGHT...THEN ANOTHER CHANCE ON FRIDAY. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:05 PM PST | Freeze Warning | LOX | 19 hr |
Nearby
Beach Hazards Statements in California, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.